Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 162, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2000, 4:13 AM CDT for Bedford County, Coffee County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 4:13 AM CDT (09:13 UTC)
- Expired
- May 25, 2000, 4:55 AM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 25, 3:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
753 WUUS54 KOHX 250915 SVRBNA TNC003-031-250955- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 413 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BEDFORD COUNTY IN TENNESSEE COFFEE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MANCHESTER * UNTIL 455 AM CDT * AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF MANCHESTER...OR ABOUT 10 MILES EAST OF SHELBYVILLE...MOVING EAST AT 25 MPH. DESTRUCTIVE WINDS OF 70 MPH WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING FOR TENNESSEE. $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:20 AM CDT, 53 minutes earlier.
Area forecast discussion, May 25, 3:20 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 AM CDT THU MAY 25 2000 CURRENTLY...LOTS OF SHOWERS AND THUNDERSTORMS AFFECTING MIDDLE TENNESSEE ATTM...SOME SEVERE. THERE IS A FRONTAL BOUNDARY SITUATED ACROSS THE TENNESSEE/KENTUCKY BORDER WITH A WAVE ON THE FRONT...IN THE NW CWA. CONVECTION CONTINUES TO REFIRE ALONG AND TO THE SOUTH OF THIS LINE. SEEMS AS THOUGH LAST BAND NOW ENTERING WESTERN MIDDLE TENNESSEE. ANOTHER LARGE MCS IS MOVING EAST FROM OK TO ARKANSAS. FORECAST CONCERNS...CHANCES OF THUNDERSTORMS YET AGAIN FOR THE CWA. ONGOING SHOWERS AND THUNDERSTORMS SHOULD CONTINUE PROPAGATING EASTWARD UNTIL LAST BAND EXITS AREA. CONVECTIVE DEBRIS AND RAIN- COOLER AIR SHOULD STABILIZE THE ENVIRONMENT ENOUGH TO WITHSTAND ANY NEW ACTIVITY AFTER LAST BAND GOES THROUGH. THE UPPER FLOW REMAINS WEST TO WEST-NORTHWEST THROUGH THIS AFTERNOON AND THE AFOREMENTIONED SURFACE FRONT WILL SLIDE TO THE SOUTH END OF THE CWA. INSTABILITY ALONG AND TO THE SOUTH OF THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. AFTERNOON ACTIVITY OVER THE LAST FEW DAYS HAS BEEN MINIMAL AT BEST...HOWEVER WE HAVENT ACTUALLY HAD THE FRONT IN THE AREA. THIS TIME WE SHOULD SEE SOME AFTERNOON CONVECTION AT LEAST (AND FINALLY) ALONG THE SOUTHERN PERIPHERY OF THE MIDSTATE. FORCING ALONG THIS BOUNDARY NOT ALL THAT IMPRESSIVE...HOWEVER WAVES COMING DOWN THROUGH THE NORTHWEST FLOW COULD SPARK OFF ENHANCED LOW LEVEL CONVERGENCE. BY TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING IN THE SOUTH...BEFORE THE ACTION APPARENTLY SWITCHES NORTHWEST OF THE MIDSTATE. A DEEP SFC LOW BLOWS UP IN THE CENTRAL PLAINS AS THE LOW LEVEL JET AND DIVERGENT FIELDS EXPLODE OVER THE NE/KS/NW MO REGION. GUESS WHAT?...THE 850MB THETA-E AXIS AND UPPER FLOW TURNS MORE NORTHWEST AS STRONG VORT MAX EXITS WEST CENTRAL PLAINS. WITH THE MORE NORTHWESTERLY UPPER FLOW...WARM FRONT NEARBY AND JUICY AIR AXIS POINTING TOWARD US...WE WILL HAVE YET ANOTHER OVERNIGHT CHANCE FOR STORMS. THIS TIME HOWEVER...THE STORMS WILL GENERATE WELL NORTHWEST...AND WE MAY HAVE TO WAIT FOR THEM TO ARRIVE INSTEAD OF DEVELOP OVERHEAD AS THEY HAVE TONIGHT. CHANCE OF THUNDERSTORMS THROUGH EARLY FRIDAY AFTERNOON...THEN FRONT RETURNS NORTH OF US...FRIDAY NIGHT THUNDERSTORMS SHOULD FIRE AGAIN... BUT LOOKS TO BE (AND HOPEFULLY SO) NORTH OF THE MIDSTATE...NORTHERN PLATEAU MAY GET HIT DEPENDING ON EXACT WARM FRONT POSITION. WARM AND MUGGY FOR MOST OF THE AREA SATURDAY WITH ONLY VERY SMALL CHANCES FOR THUNDERSTORMS...AS WE MAY BE TOO WARM ALOFT...AND TOO FAR FROM SFC FRONTS. WE WILL BE WARM SECTORED. NEXT CHANCE WILL THEN BE WITH FRONTAL PASSAGE SOMETIME SUNDAY NIGHT?...OR MONDAY. NOT ENOUGHT IME TO LOOK CLOSELY AT IT. WILL KEEP SLIGHT CHANCES IN FOR EXTENDED. FWC NUMBERS ARE NOT TOO FAR OFF...AND WILL GENERALLY FOLLOW. THE FOLLOWING NUMBERS ARE INTENDED FOR COORDINATION ONLY... BNA 81/64/85/68 7342 CSV 78/59/82/64 +243 .BNA...NONE. DICKSON 15
In the hours before
Local storm report, May 24, 11:52 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1152 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER 0644 PM NEW ZION TN 1.75 INCH HAIL
05/24/00 MACON
0635 PM WESTMORELAND TN .88 INCH HAIL
05/24/00 SUMNER 0942 PM CLARKSVILLE TN WIND DAMAGE
05/24/00 MONTGOMERY LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWNLocal storm report, May 25, 12:23 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1223 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM WESTMORELAND TN 1.75 INCH HAIL
05/24/00 SUMNER SEVERAL LARGE TREES DOWN
AT 21ST AND BLAIR 3 MILES
SOUTH OF VANDERBILT
0644 PM NEW ZION TN 1.75 INCH HAIL
05/24/00 MACON 3 FEET OF WATER AT
NOLENSVILLE ROAD. ROAD
CLOSED AFTER CARS SWEPT
AWAY.Local storm report, May 25, 1:11 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
111 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM PEAGRAM TN FLOODING
05/25/00 CHEATHAM LAW ENFORCEMENT REPORTED
RESCUING PEOPLE TRAPPED IN
HOUSES
0100 AM NASHVILLE TN FLOODING
05/25/00 DAVIDSON MUD SLIDES REPORTED AT ELM
HILL AND LEBANON PIKELocal storm report, May 25, 1:50 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
150 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM 8 N CARTHAGE TN 0.75 INCH HAIL
05/25/00 SMITH SHERIFFS DEPUTY REPORTED
DIME SIZE HAIL IN THE NORTH
PART OF THE COUNTY NEAR BRUSH
CREEK.
END/ORCHANIANLocal storm report, May 25, 2:35 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
235 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 AM SPARTA TN 58 MPH TSTM WIND GUST
05/25/00 WHITE TREES AND POWER LINES DOWN
AROUND THE COUNTY. REPORT
WAS FROM SHERIFFS OFFICE.
0220 AM NASHVILLE TN FLOOD
05/25/00 DAVIDSON OEM REPORTED WATER GETTING
INTO HOMES ON WHITEMAN ROAD
IN THE SOUTHERN PART OF THE
COUNTY. RESCUE WORK GETTING
UNDERWAY. 7 MILE CREEK OUT
OF ITS BANKS.
END/ORCHANIANLocal storm report, May 25, 4:00 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
400 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM COLUMBIA TN 68 MPH TSTM WIND GUST
05/25/00 MAURY EMA DIRECTOR REPORTED
TREES AND POWER LINES DOWN.
WINDS ESTIMATED AT HIS
HOUSE TO BE 68 MPH.
0355 AM FRANKLIN TN FLASH FLOOD
05/25/00 WILLIAMSON SPOTTER REPORTED FLOODING
AT HWY 96 AND NOLENSVILLE
RD. WATER WAS UP TO WINDOW
AT ELEMENTARY SCHOOL. THERE
ARE EVACUATIONS AT MALLORY
STATION. COOL SPRGS MALL
ROADS CLOSED DUE TO HIGH
WATER.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 52 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 57 min |
| May 24, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 59 min |
| May 24, 8:54 PM CDT | Tornado Warning | OHX | Macon | 51 min |
| May 24, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 38 min |
| May 24, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 10:08 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 24, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 49 min |
| May 24, 11:25 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| May 24, 11:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 53 min |
| May 24, 11:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 87 min |
| May 25, 12:10 AM CDT | Tornado Warning | OHX | Davidson, Wilson | 35 min |
| May 25, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 42 min |
| May 25, 12:37 AM CDT | Tornado Warning | OHX | Rutherford | 38 min |
| May 25, 1:00 AM CDT | Tornado Warning | OHX | Wilson | 35 min |
| May 25, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 38 min |
| May 25, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 35 min |
| May 25, 1:51 AM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 39 min |
| May 25, 2:10 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| May 25, 2:20 AM CDT | Flash Flood Warning | OHX | Davidson | 4 hr |
| May 25, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| May 25, 2:36 AM CDT | Tornado Warning | OHX | Humphreys | 39 min |
| May 25, 2:47 AM CDT | Tornado Warning | OHX | Hickman | 28 min |
| May 25, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 34 min |
| May 25, 3:13 AM CDT | Tornado Warning | OHX | Maury | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.